Pennsylvania, 2001Flash Flood in Pennsylvania, August 10, 2001
August 10, 2001 · NWS CTP · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Aug 10, 1:25 PM EST, 20 minutes earlier.
Area forecast discussion, Aug 10, 1:25 PM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
225 PM EDT FRI AUG 10 2001
BUSY AFTN HERE AT CTP. IT APPRS THAT SEVERE THREAT WILL BE OVER
FAIRLY SOON. RAIN COOLED AIR IS PENETRATING INTO THE LOWER SUSQ
SHUTTING DOWN THE LO LVL FUEL FOR THE TSRA.
OTHER MORE WIDELY SCT SHRA/TSRA ARE DEVELOPING OVER SW PA AND THESE
ARE MOVG TOWARD THE LAURELS.
FURTHER NORTH...THE RAIN IS OVER. DEWPTS ARE LOWERING INTO THE 60S
OVER THE FAR NW WITH DEWPT IN ERI DOWN TO 59F. DEWPT IN BFD AND JHW
HAVE BEEN HANGING UP AROUND 67F DESPITE A WSHFT INTO THE N. THIS IS
DISTURBING
BECAUSE WE MAY SEE THE DRIER AIR HANG UP N OF THE MTNS EVEN WITH THE
WSHFTG INTO THE N AND NE TONIGHT. THE FRONT STALLS JUST S OF OUR CWA
AND THEN RETURNS AS A WARM FRONT SUNDAY.
DRIER AIR ALOFT WILL HOLD DOWN THE SHRA CHC SAT BUT MOISTURE RETURNS
SUNDAY AND I WILL UP THE POPS FOR SUN.
S OF THE N MTNS TEMPS WILL BE MORE SEASONABLE OVER THE WEEKEND BUT
DEWPTS WILL REMAIN IN THE 60S. ALG THE N BORDER THE DEWPTS WILL BE
IN THE 50S AND WITH SEASONABLE TEMPS COMFORTABLE AIR WILL BE THE
RULE.
.CTP...NONE
HEAD
In the hours before
Special weather statement, Aug 10, 10:13 AM EST, 3 hours 32 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-102115-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1113 AM EDT FRI AUG 10 2001
...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF
CENTRAL PENNSYLVANIA THIS AFTERNOON INTO EARLY THIS EVENING...
A STRONG COLD FRONT JUST ENTERING ERIE COUNTY AT MIDDAY WILL CROSS
THE NORTHWEST COUNTIES OF PENNSYLVANIA EARLY THIS AFTERNOON. THE
FRONT WILL REACH THE SOUTHERN BORDER OF THE COMMONWEALTH LATE
TONIGHT.
THE AIRMASS AHEAD OF THE FRONT IS EXTREMELY WARM AND HUMID. THIS
WILL SERVE AS FUEL FOR THE THUNDERSTORMS...WHICH WILL INTENSIFY AND
BECOME MORE NUMEROUS ACROSS THE REGION AFTER 1 PM.
THE BEST CHANCE OF THUNDERSTORMS WILL BE EARLY THIS AFTERNOON IN THE
WARREN AND BRADFORD AREA. FURTHER SOUTH AND EAST...THUNDERSOTRMS ARE
LIKELY THROUGH MID AFTERNOON FROM CLEARFIELD TO STATE COLLEGE TO
WELLSBORO. THUNDERSTORMS WILL LINGER INTO THE EVENING OVER THE LOWER
SUSQUEHANNA VALLEY.
KEEP A WATCHFUL EYE ON THE SKY FOR THE THREAT OF SEVERE
WEATHER...ESPECIALLY IF YOU PLAN TO BE OUTDOORS IN RURAL AREAS.
SINCE MID LEVELS OF THE ATMOSPHERE ARE VERY WARM...THE PRIMARY
THREAT FROM THE THUNDERSTORMS WONT BE SEEN IN THE FORM OF HAIL BUT
RATHER WILL COME IN THE FORM OF DAMAGING WIND GUSTS...FREQUENT
LIGHTNING AND LOCALLY TORRENTIAL RAINS.
ALTHOUGH TEMPERATURES WILL CLIMB TO AROUND 90 IN THE LOWER AND
MIDDLE SUSQUEHANNA VALLEY THIS AFTERNOON...THE HEAT INDEX WILL
LIKELY TOP OUT AROUND 100. WHILE UNCOMFORTABLE...HEAT INDEX VALUES
BELOW 105 DEGREES ARE GENERALLY NOT DANGEROUS AND ARE MUCH LOWER
THAN WE HAVE SEEN FOR THE PAST THREE DAYS.
KEEP TUNED TO YOUR FAVORITE SOURCE OF NATIONAL WEATHER SERVICE
INFORMATION THIS AFTERNOON ON EITHER NOAA WEATHER RADIO...COMMERCIAL
RADIO OR TELEVISION STATIONS FOR THE LATEST WEATHER INFORMATION
THROUGHOUT THE DAY.
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT
WWW.NWS.NOAA.GOV/ER/CTP
HEAD
Special weather statement, Aug 10, 11:45 AM EST, 2 hours before
PAZ036-056>059-063>066-102345-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1245 PM EDT FRI AUG 10 2001
...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PORTIONS OF SOUTH
CENTRAL PENNSYLVANIA UNTIL 800 PM EDT...
THE SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE FOLLOWING
COUNTIES:
ADAMS...CUMBERLAND...DAUPHIN...FRANKLIN...LANCASTER...LEBANON...
PERRY...SCHUYLKILL...AND YORK
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER SOUTHERN PENNSYLVANIA
EARLY THIS AFTERNOON. THESE THUNDERSTORMS HAVE THE POTENTIAL TO
BECOME SEVERE LATER THIS AFTERNOON AND INTO EARLY EVENING HOURS
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT
WWW.NWS.NOAA.GOV/ER/CTP
ONDREJIK
Flash Flood, Lebanon
- When
- August 10, 1:45 PM EST to 4:15 PM EST
- Where
- Lebanon County, Lebanon
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.367, -76.458 (the zone’s center; the record gives no point)
4.5 inches of rain was reported from thunderstorms in Lebanon County. Flooding was reported along Route 72 near Lebanon. Also, several basements were flooded.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, August 10, 20011 death · 1 event
- Flash Flood in Alabama, August 10, 20014 injured · $100,000 · 1 event
- Lightning Strike in Massachusetts, August 10, 2001$200,000 · 1 event
- Lightning Strike in Delaware, August 10, 2001$200,000 · 1 event
- Damaging Wind and Lightning Strikes in Texas, August 10, 20011 injured · $100,000 · 78 kt wind · 3 events
- Hail and Damaging Winds in Virginia, August 10, 2001$125,000 · 1.5 in hail · 6 events
- Damaging Wind in Florida, August 10, 2001$150,000 · 1 event
- Flash Flooding in Mississippi, August 10, 2001$55,000 · 2 events
- Damaging Wind in North Carolina, August 10, 20012 injured · $25,000 · 50 kt wind · 1 event
- Flash Flood in Alabama, August 10, 2001$50,000 · 1 event
- Flash Flood in Mississippi, August 10, 2001$40,000 · 1 event
- Lightning Strike in North Carolina, August 10, 2001$37,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5260650.